# SDR CA091027010

- Difficulty date: October 16, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,563 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Part time: 2,134 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ACCOMPLISHMENT OF SB 480E, LARGE AMOUNTS ON NON-FERROUS METAL FLAKES AND FILINGS FOUND IN OIL FILTER AND SUMP SUCTION SCREEN. CYLINDER ASSEMBLIES WERE ALL REMOVED, BUT ENGINEERS WERE UNABLE TO DETERMINE CAUSE/SOURCE OF METAL GENERATION. A FLUSH OF THE OIL SYSTEM WAS CARRIED OUT, AND THE SYSTEM REPLENISHED. A SECOND GROUND RUN WAS CARRIED OUT, WITH NO ABNORMAL SOUNDS OR NOISES OBSERVED. THE OIL WAS AGAIN DROPPED AND THE FILTERS INSPECTED, WITH SMALLER AMOUNTS OF METAL FOUND. AGAIN, DRAINED AND FLUSHED THE OIL SYSTEM AND CARRIED OUT A 3RD GROUND RUN. UPON LOADING UP THE AIRCRAFT AND PULLING POWER, A VERY HIGH FREQUENCY WHIRR/WHINE WAS OBSERVED, SO THE AIRCRAFT WAS SHUT DOWN. OPENING UP THE FILTER AND SCREEN, THERE WAS LITTLE METAL CONTAMINATION FOUND, BUT AS THE ORIGIN OF THE METAL COULD NOT BE DETERMINED OR THE CAUSE OF THE HIGH FREQUENCY WHINE DETERMINED, THE AIRCRAFT HAS BEEN GROUNDED, AND THE ENGINE WILL BE GETTING SHIPPED OUT FOR INVESTIGATION/OVERHAUL. FURTHER INFORMATION REGARDING THIS ENGINE WILL BE PROVIDED ONCE THE REPORT IS RECIEVED FROM THE OVERHUAL FACILITY. (TC 20091027010)
